Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 4, 2006, 1:40 AM CDT for Mitchell County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 1:40 AM CDT (06:40 UTC)
- Expired
- May 4, 2006, 2:09 AM CDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 112 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:54 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 3, 10:54 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 PM CDT WED MAY 3 2006 .UPDATE... WILL SEND AN UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 287. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, May 3, 2:36 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT WED MAY 3 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 236 PM CDT WED MAY 3 2006 /136 PM MDT WED MAY 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING... AND SOME OF THESE STORMS MAY BECOMING SEVERE. WHILE A FEW STORMS WILL BE POSSIBLE FROM LOVINGTON TO ALPINE... SEVERE WEATHER IS PRIMARILY EXPECTED ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS... HOWEVER A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS... WILL BE POSSIBLE ACROSS THE PERMIAN BASIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING PRIMARILY ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. EMERGENCY MANAGERS AND SPOTTERS GROUPS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO SHOULD CONTINUE TO MONITOR THIS DEVELOPING DANGEROUS WEATHER SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 3, 9:11 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 911 PM CDT WED MAY 3 2006 TXZ048-040315- SCURRY- 911 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN SCURRY COUNTY. SEVERE THUNDERSTORMS JUST NORTH OF THE SCURRY COUNTY LINE WILL HAVE THE POTENTIAL TO PRODUCE STRONG NORTH WINDS ACROSS THE NORTHERN PORTIONS OF SCURRY COUNTY THROUGH 1015 PM CDT. PEOPLE IN NORTHERN SCURRY COUNTY...ESPECIALLY IN THE COMMUNITIES OF FLUVANNA...DERMOTT...AND HUDD SHOULD BE PREPARED FOR POTENTIAL WIND GUSTS UP TO 55 MPH. THESE WIND GUSTS WILL PRODUCE LOW VISIBILITIES DUE WITH BLOWING DUST. SEVERE THUNDERSTORMS ACROSS KENT COUNTY CONTINUE TO DEVELOP SOUTHWARD TOWARDS THE NORTHERN SCURRY COUNTY LINE. THIS WILL FURTHER INCREASE THE POTENTIAL FOR SEVERE WEATHER ACROSS NORTHERN SCURRY COUNTY THROUGH 1015 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR GAINES...DAWSON... BORDEN...AND SCURRY COUNTIES UNTIL 11 PM CDT. MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT IF WEATHER THREATENS YOUR AREA.
Local storm report, May 3, 11:03 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1103 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 4 W SNYDER 32.71N 100.98W
05/03/2006 E0.75 INCH SCURRY TX FIRE DEPT/RESCUE
1010 PM HAIL FLUVANNA 32.89N 101.15W
05/03/2006 E1.75 INCH SCURRY TX FIRE DEPT/RESCUE
1102 PM HAIL SNYDER 32.71N 100.92W
05/03/2006 E1.00 INCH SCURRY TX PUBLIC
&&
RGOULDLocal storm report, May 3, 11:36 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1136 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL LAMESA 32.73N 101.96W
05/03/2006 E0.75 INCH DAWSON TX PUBLIC
1102 PM HAIL SNYDER 32.71N 100.92W
05/03/2006 E1.00 INCH SCURRY TX TRAINED SPOTTER
1127 PM HAIL 1 W HERMLEIGH 32.64N 100.78W
05/03/2006 E1.75 INCH SCURRY TX FIRE DEPT/RESCUE
GOLFBALL SIZE HAIL REPORTED ON THE WEST EDGE OF HERMLEIGH
NEAR HIGHWAY 84.
1130 PM HAIL GAIL 32.77N 101.45W
05/03/2006 E1.00 INCH BORDEN TX LAW ENFORCEMENT
&&
RGOULDLocal storm report, May 4, 1:11 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
111 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 12 N SNYDER 32.89N 100.92W
05/03/2006 E1.75 INCH SCURRY TX FIRE DEPT/RESCUE
NICKEL TO GOLFBALL SIZE HAIL ON HIGHWAY 84.
&&
RGOULDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:40 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 65 min |
| May 3, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 46 min |
| May 3, 10:06 PM CDT | Tornado Warning | MAF | Scurry | 54 min |
| May 3, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 63 min |
| May 3, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 61 min |
| May 3, 10:57 PM CDT | Tornado Warning | MAF | Scurry | 63 min |
| May 3, 11:19 PM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| May 3, 11:35 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 55 min |
| May 3, 11:41 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 64 min |
| May 3, 11:42 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| May 4, 12:20 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| May 4, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 64 min |
| May 4, 12:54 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 51 min |
| May 4, 1:31 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.